advertisement
Question
Posted by: Sally | 2012-09-25

Terrible Nightmares

I have the most horrific nightmares. It is absolutely and totally terrible. I can''t explain how much it upsets me. And i can''t wake up from it. It usually includes thousands of people. And people physically trying to hurt me, cut me, inject me. It is just a mixture of random, bizarre, sci-fi, horror stuff. The worst is that i can actually remember everything. I can tell you my dreams - but it is going to take hours and hours. It normally don''t include anybody i know. I wake up soaking wet from sweating so much. I am on Illovex for depression. What could be causing these dreams? It is absolutely terrible! And when i wake up - and fall back to sleep. The dreams usually just continue.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Several Antidepressants can potentially cause nightmares, though none do so in everyone who uses them. One usually remembers little or nothing of dream content, other than a bit of whatever was happening just before you woke ; but when the sleep is frequently disturbed, one may remember more "bits".
The content of dreams is enormously less significant than most people assume. This is something you really need to discuss with the prescribing doctor ; and if this has been a GP, ask to be referred to a psychiatrist for an expert re-assessment of the AD most likely to suit you.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: Maria | 2012-09-25

Agree on getting of Cymbalta, it was terrible.

If your nightmares are meds related then you may have started experiencing the problem when you started taking a new med or changed a dosage. The sweating can also be a med side effect, I''ve experienced that as well. Having to get up, dry off with a towel, change bedding and pajamas really interfere with sleep.

My suggestion would be that you discuss this with your prescribing doc, and see a psychiatrist if your meds are being prescribed by a gp.

Reply to Maria
Posted by: Sally | 2012-09-25

I''ve been on it for about 2 years now. I was on cymbalta once. Getting off cymbalta was horrible. Do you think it it medication related? I dream about my dad a lot as well. He passed away in December 2010.

Reply to Sally
Posted by: Maria | 2012-09-25

How long have you been on the Illovex? Cymbalta gave me terrible nightmares, my husband said I screamed in my sleep.

Reply to Maria
Posted by: cybershrink | 2012-09-25

Several Antidepressants can potentially cause nightmares, though none do so in everyone who uses them. One usually remembers little or nothing of dream content, other than a bit of whatever was happening just before you woke ; but when the sleep is frequently disturbed, one may remember more "bits".
The content of dreams is enormously less significant than most people assume. This is something you really need to discuss with the prescribing doctor ; and if this has been a GP, ask to be referred to a psychiatrist for an expert re-assessment of the AD most likely to suit you.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement